Possible skin/infection or ?

Options

Sorry ladies, I'll try to be as polite with this subject as possible, but I seem to hve developed a patch of red skin that burns to the touch or when wet.  It now has become raised, probably swollen (I don't know cause I can't see down there).  I also noticed tonight it seems to have spread to the other side.  There is no discharge or odor.  I'm going to clense the ares with Balneol, then use a cortisone cream to see if that helps.  I know they mention chemo can bring on UTI's etc but I don't think that's the case.  Has anyone any suggestions.  I don't know if I can just call my chemo nurse and tell her, or if I would have to make an appointment with my doctor. 

Comments

  • pam0422
    pam0422 Member Posts: 25
    Options
    Nurse

    I'm a nurse and I would advise you call the chemo nurse. Chemo affects everyone in so many different ways, it is hard to judge from a description if it might be allergy,bacterial or fungal. Chemo nurses are usually fantastic and have seen everything, so this may be something they can suggest relief measures over the phone for or will know if you need to have looked at. Sorry you are having to deal with this irritation. - Pam

  • EZLiving66
    EZLiving66 Member Posts: 1,483 Member
    Options
    I've had several rashes and

    I've had several rashes and have used cortisone cream on them.  They don't know if they are caused by the chemo or I had a reaction to the antibiotics.  Mine have been on my face and hands though.  I hope you get some relief soon!!!

    Love,

    Eldri

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 3,388 Member
    Options
    pam0422 said:

    Nurse

    I'm a nurse and I would advise you call the chemo nurse. Chemo affects everyone in so many different ways, it is hard to judge from a description if it might be allergy,bacterial or fungal. Chemo nurses are usually fantastic and have seen everything, so this may be something they can suggest relief measures over the phone for or will know if you need to have looked at. Sorry you are having to deal with this irritation. - Pam

    Thank you, Pam!  It is so

    Thank you, Pam!  It is so nice to have you chime in with some medical insight

  • pam0422 said:

    Nurse

    I'm a nurse and I would advise you call the chemo nurse. Chemo affects everyone in so many different ways, it is hard to judge from a description if it might be allergy,bacterial or fungal. Chemo nurses are usually fantastic and have seen everything, so this may be something they can suggest relief measures over the phone for or will know if you need to have looked at. Sorry you are having to deal with this irritation. - Pam

    Thank you

    I'm sorry I didn't respond sooner, but thank you for your words of wisdom.  I tried simple home remedy measures and apparently it was nothing to be alarmed about.  The burning raw skin feeling lasted about 4 days, the lump/bump is going down but still there.  I am scheduled for my 2nd chemo on Wednesday the 30th, so I'll tell my nurse then and see if she thinks it could be an infection.  I'm learning from all of you as I go along, so please keep replying, I appreciate it.